Alert archive / Minnesota / River Flood Warnings in 2015

River Flood Warning 5, NWS La Crosse, WI

July 28, 2015Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jul 28, 2015, 8:47 PM CDT for Mower County, Minnesota. It took effect at Jul 29, 2015, 1:00 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 8:47 PM CDT (01:47 UTC)
In effect from
Jul 29, 2015, 1:00 AM CDT
Expired
Jul 29, 2015, 7:00 PM CDT
In force
18 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Mower County, MN

The radar

The Minneapolis radar (KMPX), 138 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Austin (TRCM5).

Action stage
7 ft
Minor stage
10.5 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS43 KARX 290147
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT TUE JUL 28 2015

.MINOR FLOODING FORECAST FOR TURTLE CREEK NEAR AUSTIN.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, & 
including NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-291347-
/O.NEW.KARX.FL.W.0005.150729T0600Z-150730T0000Z/
/TRCM5.1.ER.150729T0600Z.150729T0600Z.150729T0600Z.NO/
847 PM CDT TUE JUL 28 2015

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Turtle Creek Near Austin 3NW.
* from late tonight to Wednesday evening.
* At  8:30 PM Tuesday the stage was 9.9 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At 10.5 feet...Minor flooding begins along the creek in 
  Austin.

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$
1 follow-up statement
035 
WGUS83 KARX 290946
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
446 AM CDT WED JUL 29 2015

...Flood Warning Cancelled for Turtle Creek Near Austin 3NW...

Turtle Creek will crest at 10.3 feet this morning near Austin 3NW.
This is below its flood stage of 10.5 feet. Due to this...the flood
warning forecast for this creek has been cancelled.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-291016-
/O.CAN.KARX.FL.W.0005.000000T0000Z-150730T0000Z/
/TRCM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
446 AM CDT WED JUL 29 2015

The Flood Warning is cancelled for
  The Turtle Creek Near Austin 3NW.
* At  3:30 AM Wednesday the stage was 10.2 feet.
* Flood stage is 10.5 feet.
* Forecast...The river will crest below flood stage with a value
of 10.3 feet this morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 28, 6:04 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 6:04 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT TUE JUL 28 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 331 PM CDT TUE JUL 28 2015

LATEST WATER VAPOR SATELLITE IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH
OVER EASTERN IOWA AND SOUTHERN WISCONSIN. LATEST MOSAIC RADAR
INDICATING SHOWERS/THUNDERSTORMS HAVE WEAKENED WITH THE SHORTWAVE
TROUGH EARLY THIS AFTERNOON. LATEST 19Z SURFACE ANALYSIS SHOWING
COLD FRONT EXTENDING FROM WESTERN MINNESOTA INTO EASTERN NEBRASKA.

MAIN FORECAST CONCERNS TONIGHT ARE PRECIPITATION CHANCES AND
POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING. WITH THE
SHORTWAVE TROUGH AND ASSOCIATED PRECIPITATION/CLOUDS OVER THE
FORECAST AREA MUCH OF TODAY...THIS HAS ALLOWED THE ATMOSPHERE TO
BE CAPPED OVER THE FORECAST AREA. THIS IS EVIDENT WITH THE LATEST
28.18Z RAP BUFKIT SOUNDINGS INDICATING A STRONG INVERSION OVER
MUCH OF THE FORECAST AREA. IN ADDITION...THE LATEST 28.17Z
HRRR/HOPWRF SHOW VERY LITTLE CONVECTION TO DEVELOP ALONG THE COLD
FRONT...DUE TO LACK OF CONVERGENCE ALONG FRONT...AND HINT AT
POSSIBLE DEVELOPMENT OF ISOLATED SHOWER/THUNDERSTORM MAINLY EAST
OF THE MISSISSIPPI RIVER AFTER 00Z WEDNESDAY. THE HRRR/HOPWRF
INDICATE SHOWER/THUNDERSTORM DEVELOPMENT SOUTH OF FORECAST AREA IN
CENTRAL IOWA...WHERE BETTER MOISTURE CONVERGENCE AND LIFT IS ALONG
OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. DUE TO THE LOSS OF
INSTABILITY/FORECAST AREA CAPPED AND LACK OF MOISTURE CONVERGENCE
ALONG FRONT...HAVE REDUCED PRECIPITATION CHANCES ACROSS THE
FORECAST AREA THIS EVENING/TONIGHT. PLUS...WITH THE BETTER
LIFT/MOISTURE CONVERGENCE AND INSTABILITY SOUTH OF THE FORECAST
AREA. SEVERE WEATHER THREAT WILL BE CONFINED TO THE FAR SOUTHERN
PART OF THE FORECAST AREA OR SOUTH OF THE FORECAST AREA.

UPPER LEVEL TROUGH DIGS INTO THE GREAT LAKES REGION AND PRESSURE
GRADIENT TIGHTENS BEHIND COLD FRONT ACROSS THE FORECAST AREA
WEDNESDAY. THE 28.12Z GFS/NAM BUFKIT SOUNDINGS SUGGEST AREA WILL
MIX UP TO AROUND 800MB AND WINDS AT THIS LEVEL INCREASE TO AROUND
30 KNOTS. HAVE INCREASED WINDS/WIND GUSTS ACROSS THE FORECAST
AREA...ESPECIALLY IN THE HIGHER TERRAIN AND OPEN AREAS WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 331 PM CDT TUE JUL 28 2015

SURFACE RIDGE BUILDS INTO THE CENTRAL PLAINS THURSDAY INTO FRIDAY.
WITH SUBSIDENCE UNDERNEATH HIGH AND MAIN SHORTWAVE ENERGY OVER
LAKE SUPERIOR AND SOUTHERN CANADA...FORECAST AREA WILL REMAIN DRY
THROUGH THE END OF THE WEEK.

MAIN FORECAST CONCERNS FRIDAY NIGHT INTO TUESDAY ARE PRECIPITATION
CHANCES THROUGH THE PERIOD. THE 28.12Z GFS/ECMWF/GEM ARE IN
DECENT AGREEMENT IN DIGGING UPPER LEVEL TROUGH OVER THE GREAT
LAKES REGION THROUGH 00Z SUNDAY...THEN DIVERGE ON THE STRENGTH OF
THE UPPER LEVEL TROUGH. WHERE THE 28.12Z GFS/GEM ARE STRONGER
WITH THE UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION THAN THE
ECMWF. THE 28.12Z GFS/GEM/ECMWF INDICATE DIFFERENCES IN TIMING OF
SHORTWAVE TROUGHS EMBEDDED IN THE NORTHWEST FLOW ALOFT OVER THE
GREAT LAKES REGION. THE 28.12Z GFS/GEM/ECMWF SUGGEST ENOUGH LIFT
AND MOISTURE CONVERGENCE IN ASSOCIATION WITH EACH SHORTWAVE TROUGH
TO WARRANT CHANCES OF SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE
FORECAST AREA FROM SATURDAY NIGHT INTO TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 604 PM CDT TUE JUL 28 2015

THE COLD FRONT CONTINUES TO MAKE GOOD PROGRESS ACROSS MINNESOTA
LATE THIS AFTERNOON AND IS EXPECTED TO PASS THROUGH BOTH TAF SITES
THIS EVENING. STILL VERY LITTLE CONVECTIVE ACTIVITY ALONG THE
FRONT AND THE TRENDS IN THE 28.20Z HRRR-CR AND 28.21Z HRRR
CONTINUE TO SHOW THE FRONT LIKELY PASSING THROUGH WITH JUST SOME
SCATTERED ACTIVITY AT MOST ALONG IT. PLAN TO CONTINUE THE TREND OF
SHOWING A VCTS FOR BOTH TAF SITES THIS EVENING UNTIL THE FRONT
MOVES THROUGH. SATELLITE IMAGERY IS SHOWING A PRETTY EXPANSIVE
SHIELD OF CLOUDS AHEAD OF THE FRONT WITH MOST OF THE CEILINGS VFR.
ONCE THE FRONT GOES THROUGH...THE WINDS WILL SWING AROUND TO THE
WEST AND THE SKIES SHOULD CLEAR OUT PRETTY RAPIDLY. ONCE THE
INVERSION GETS MIXED OUT WEDNESDAY MORNING...THE WEST WINDS WILL
BECOME GUSTY WITH GUSTS IN THE 25 TO 30 KNOT RANGE FOR THE LATE
MORNING AND ENTIRE AFTERNOON.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...04
Hazardous weather outlook, Jul 28, 7:49 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT TUE JUL 28 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
749 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS COULD STILL DEVELOP AS A COLD FRONT MOVES
THROUGH. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT INTO
MONDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

Nearby

River Flood Warnings in Minnesota, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.